MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRIT HEMI CLUSTER HOLE CUP 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRIT HEMI CLUSTER HOLE CUP 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 502-03-56E
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
"surgeon followed surgical technique to prepare for implantation.When acetabulum was reamed to the appropriate size and implant was opened for implantation, surgeon couldn't get the implant to stick to the bone.Felt like the manufacturing finish of the product wasn't the usual standard.Surgeon uses this type of shell all the time and never had this issue before.Surgeon wants to know if there has been any reported issues with this shell size and lot number."."the surgeon stated the surface in contact with bone was the issue, referring to the surface on the outer diameter of the implant.This could be considered the coating.".
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding appearance involving a triathlon femoral component was reported.The event was not confirmed.Method & results: -product evaluation and results: the device was received into decontamination and transferred to quality and engineering.During engineering analysis of the complaint, a surface spot was observed on the implant.Given that the device remained uncleaned for approximately one month prior to decontamination, the spot was hypothesized to be consistent with bacterial or fungal growth rather than a manufacturing defect.An additional cleaning cycle confirmed that embedded growth persisted within the porous coating.Importantly, photographic evidence demonstrated that this surface marking was not present at the time of surgery or in the immediate aftermath of the complaint.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: as per memo provided by the global quality & operations (gqo) team stated: based on this investigation, the implant¿s geometry, coating and spherical radius was produced in accordance with specifications, and all inspection checkpoints confirmed compliance.The post-use visual condition of the returned device was attributed to handling and storage delays prior to decontamination, rather than a product defect.While the surgeon perceived an atypical geometry or finish during surgery, no evidence from manufacturing, supplier processing, inspection, or dhr documentation supports a nonconformance.This complaint does not represent a product quality issue.The implant was manufactured and released within specification, and all inspection systems were validated.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
PRIMARY TRIT HEMI CLUSTER HOLE CUP 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22874706
Report Number0002249697-2025-00911
Device Sequence Number20277700
Product Code LPH
UDI-Device Identifier07613327040166
UDI-Public07613327040166
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number502-03-56E
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer11/10/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown